Alert archive / Wisconsin / Small Craft Advisories in 2010

Small Craft Advisory 13, NWS Green Bay, WI

March 24, 2010

NWS Green Bay, WI issued this small craft advisory at Mar 24, 2010, 4:01 PM CDT. It took effect at Mar 25, 2010, 4:00 AM CDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2010, 4:01 PM CDT (21:01 UTC)
In effect from
Mar 25, 2010, 4:00 AM CDT
Expired
Mar 26, 2010, 5:00 AM CDT
In force
25 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WHUS73 KGRB 242101
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
401 PM CDT WED MAR 24 2010

...BRISK NORTHEAST WINDS AND HIGH WAVES THURSDAY...

..BRISK NORTHEAST WINDS AND HIGH WAVES WILL PREVAIL THURSDAY IN THE
WAKE OF A STRONG COLD FRONT.

LMZ541>543-250515-
/O.NEW.KGRB.SC.Y.0013.100325T1200Z-100326T0400Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
401 PM CDT WED MAR 24 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 11 PM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM CDT
THURSDAY. 

BRISK NORTH TO NORTHEAST WINDS WILL INCREASE TO 30 KTS BY THURSDAY
MORNING. WAVES ARE EXPECTED TO INCREASE TO 4 TO 6 FEET BY
THURSDAY AFTERNOON. WINDS AND WAVES WILL SLOWLY SUBSIDE BY LATE
THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
562 
WHUS73 KGRB 250227
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
927 PM CDT WED MAR 24 2010

...BRISK NORTHEAST WINDS AND HIGH WAVES THURSDAY...

..BRISK NORTHEAST WINDS AND HIGH WAVES WILL PREVAIL THURSDAY...IN
THE WAKE OF A STRONG COLD FRONT.

LMZ541>543-251030-
/O.CON.KGRB.SC.Y.0013.100325T1200Z-100326T0400Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
927 PM CDT WED MAR 24 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM CDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM CDT
THURSDAY. 

BRISK NORTH TO NORTHEAST WINDS WILL INCREASE TO 30 KTS BY
THURSDAY MORNING. WAVES ARE EXPECTED TO INCREASE TO 4 TO 6 FEET
BY THURSDAY AFTERNOON. WINDS AND WAVES WILL SLOWLY SUBSIDE BY
LATE THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
692 
WHUS73 KGRB 250845
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT THU MAR 25 2010

.GUSTY NORTHEAST WINDS AND INCREASING WAVES ARE EXPECTED TODAY AS
COLDER AIR SURGES ACROSS THE AREA. WINDS WILL DIMINISH THIS
EVENING...BUT IT WILL TAKE A WHILE FOR WAVES TO SUBSIDE.

LMZ541>543-251645-
/O.EXT.KGRB.SC.Y.0013.100325T0900Z-100326T1000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
345 AM CDT THU MAR 25 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM CDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM CDT FRIDAY. 

NORTHEAST WINDS WILL INCREASE TO 30 KTS THIS MORNING...THEN
SLOWLY DIMINISH THIS AFTERNOON AND TONIGHT. THE NORTHEAST WINDS
WILL RESULT IN WAVES OF 4 TO 7 FEET LATE THIS MORNING THROUGH THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
289 
WHUS73 KGRB 251503
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1003 AM CDT THU MAR 25 2010

.GUSTY NORTHEAST WINDS AND INCREASING WAVES ARE EXPECTED THIS AFTERNOON
AS COLDER AIR SURGES ACROSS THE AREA. WINDS WILL DIMINISH THIS EVENING...
BUT IT WILL TAKE A WHILE FOR WAVES TO SUBSIDE.

LMZ541>543-252315-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-100326T1000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1003 AM CDT THU MAR 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY. 

NORTHEAST WINDS TO 30 KTS...WITH OCCASIONAL GUSTS TO 35 KTS ALONG THE
NORTHERN PART OF THE DOOR PENINSULA...WILL SLOWLY DIMINISH THIS EVENING
AND TONIGHT. THE NORTHEAST WINDS WILL RESULT IN WAVES OF 4 TO 7 FEET
THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
543 
WHUS73 KGRB 252101
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
401 PM CDT THU MAR 25 2010

.GUSTY NORTHEAST WINDS AND HIGH WAVES WILL CONTINUE THROUGH TONIGHT...
AS COLDER AIR SURGES ACROSS THE AREA. WINDS WILL DIMINISH LATE
TONIGHT...BUT IT WILL TAKE A WHILE FOR WAVES TO SUBSIDE.

LMZ541>543-260515-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-100326T1000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
401 PM CDT THU MAR 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY. 

NORTHEAST WINDS TO 30 KTS...WITH OCCASIONAL GUSTS TO 35 KTS ALONG
THE NORTHERN PART OF THE DOOR PENINSULA...WILL SLOWLY DIMINISH
THIS EVENING AND TONIGHT. THE NORTHEAST WINDS WILL RESULT IN
WAVES OF 4 TO 7 FEET THROUGH THIS EVENING. WINDS AND WAVES WILL
SLOWLY SUBSIDE OVERNIGHT THROUGH EARLY FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
047 
WHUS73 KGRB 260248
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
948 PM CDT THU MAR 25 2010

.GUSTY NORTHEAST WINDS AND HIGH WAVES WILL CONTINUE THROUGH LATE
TONIGHT...AS COLDER AIR CONTINUES TO SURGE ACROSS THE AREA. WINDS
AND WAVES WILL SLOWLY DIMINISH BY FRIDAY MORNING.

LMZ541>543-261000-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-100326T1000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
948 PM CDT THU MAR 25 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY. 

NORTHEAST WINDS OF 15 TO 25 KNOTS WILL PERSIST THROUGH LATE
TONIGHT...BEFORE EASING TO 10 TO 20 KTS BY FRIDAY MORNING. WAVES
OF 4 TO 7 FEET WILL CONTINUE THROUGH LATE TONIGHT...BEFORE DECREASING
BELOW 4 FEET BY MID MORNING FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 2:59 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 24, 2:59 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT WED MAR 24 2010

.SHORT TERM...TONIGHT AND TOMORROW.

LATEST RUC ANALYSIS AND VIS/IR/WV IMAGERY SHOW SPLIT FLOW CONVERGING
AROUND THE GREAT LAKES REGION.  SOUTHERN STREAM SHORTWAVE OVER NEW
MEXICO IS SENDING AN EXPANSIVE CIRRUS SHIELD OVER THE SOUTHERN HALF
OF THE STATE THIS AFTERNOON.  LOW LEVELS REMAIN DRY HOWEVER...WITH
DEWPOINTS FALLING INTO THE MID TEENS OVER CENTRAL WISCONSIN.
FARTHER TO THE NORTH...STRONG SHORTWAVE OVER MANITOBA IS PUSHING AN
ARCTIC COLD FRONT TO THE SOUTH OVER THE US-CANADIAN BORDER. BITTERLY
COLD AND DRY AIR IS POISED TO SHIFT SOUTH BEHIND THE FRONT...WHICH
IS DUE TO ARRIVE LATE TONIGHT AND TOMORROW.  AS A RESULT...SMALL
PRECIP CHANCES...AND TEMPS AND CLOUDS ARE THE MAIN FORECAST
CHALLENGES.

TONIGHT...THE SHORTWAVE ACROSS THE SOUTHERN PLAINS WILL TRACK TO THE
EAST WHICH WILL SHIFT THE CONVERGENT UPPER LEVEL FLOW CURRENTLY
PRESENT ACROSS THE SOUTHERN HALF OF THE STATE TO THE SOUTHEAST.  AS
A RESULT...WILL SEE THE BLANKET OF CIRRUS ERODE ACROSS CENTRAL AND
EAST-CENTRAL WISCONSIN...LEAVING MOSTLY CLEAR SKIES BY LATE IN THE
EVENING.  MEANWHILE...STRONG SHORTWAVE WILL SWING ACROSS ONTARIO AND
SEND AN ARCTIC COLD FRONT ACROSS THE REGION AFTER MIDNIGHT.  VERY
LITTLE MOISTURE ALONG THE FRONT ACCORDING TO PROGGED SOUNDINGS...AS
MID-LEVEL MOISTURE SEEMS TO GET STRETCHED.  MAY SEE AN ISOLATED
FLURRY ACROSS N-C WISCONSIN WITH SOME MINOR LAKE SUPERIOR
CONTRIBUTION AS DELTA T/S GROW TO THE MID TEENS.  OTHERWISE...THE
FRONT MAY ONLY CONTAIN SOME SCT LOW CLOUDS ALONG WITH INCREASING NW
WINDS. WENT A COMBO OF THE PREVIOUS GRID AND SREF FOR THE
LOWS...WHICH WILL RANGE FROM AROUND 20 NORTH TO MID 30S SE.

TOMORROW...ARCTIC HIGH PRESSURE WILL BUILD IN...ONCE THE FRONT
DEPARTS IN THE MORNING.  VERY DRY AIR WILL ARRIVE BEHIND THE FRONT
WITH 850-700MB RH/S BETWEEN 15-25 PCT.   DESPITE THE INSTABILITY
OVER LAKE SUPERIOR...THE DRY AIR SHOULD PREVENT ANY LAKE EFFECT
PRECIP...THOUGH MAY SEE SOME SHALLOW LAKE CLOUDS ACROSS NORTHERN
WISCONSIN IN THE MORNING.  THESE CLOUDS SHOULD MIX OUT IN THE
AFTERNOON WITH A RELATIVELY STRONG MARCH SUN AND DECENT WINDS
PROVIDING GOOD MIXING.  TEMPERATURES WILL BE RETURNING TO MORE OF A
SEMBLANCE OF WINTER CONDITIONS.  NEARLY ALL GUIDANCE WENT COLDER
WITH THE 12Z RUNS...AND LOW LEVEL TEMPERATURE DISTRIBUTIONS SUGGEST
THE COLDEST TEMPS WILL RESIDE ACROSS N-C AND FAR NORTHEAST
WISCONSIN.  DROPPED HIGHS A FEW DEGREES...AND WILL RANGE FROM AROUND
30 NORTH...TO THE MID 40S OVER CENTRAL WISCONSIN.  THE FOX VALLEY
WILL FIND IT TOUGH TO GET OUT OF THE MID 30S WITH GUSTY NE WINDS
FUNNELING DOWN THE BAY.

.LONG TERM...FRI THRU NEXT WED.

NOT MUCH CHANGE IN PREV FORECAST AS SRN STREAM REMAINS ACTIVE INTO
FIRST PART OF EXTENDED FORECAST PERIOD. SOME DIFFERENCES IN
MODELS...ESP BETWEEN 28/12Z GFS AND 28/00Z ECMWF WITH RESPECT TO
SPEED OF LATE WEEKEND SRN STREAM SYSTEM...BUT SINCE BULK OF IT WILL
STAY S OF FORECAST AREA...NOT MUCH IMPACT HERE. HOWEVER...WEAK
SHRTWV TROF IN NRN STREAM AT AROUND SAME TIME COULD BRING LIGHT
PRECIP LATE SAT OR SAT NIGHT.

DIFFERENCES ALSO SEEN IN AMPLITUDE OF RIDGING ACROSS MIDDLE OF COUNTRY
TOWARD END OF PERIOD. THIS HAS OBVIOUS RAMIFICATIONS ON TEMP
FORECAST...ALTHOUGH BOTH SOLUTIONS INDICATE TEMPS WELL ABOVE NORMS
BY MID WEEK.
&&

.AVIATION...BKN MVFR CONDITIONS ARE POSSIBLE AT RHI LATE TONIGHT
WHEN AN ARCTIC COLD FRONT ARRIVES.  OTHERWISE...VFR CONDITIONS ARE
EXPECTED THROUGH THE TAF PERIOD...WITH SOME POSSIBLE SCT STRATO-CU
AND GUSTY WINDS ARRIVING TONIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MPC/JKL
Hazardous weather outlook, Mar 24, 3:29 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
329 AM CDT WED MAR 24 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
329 AM CDT WED MAR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-251100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
329 AM CDT WED MAR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

JS/AK

Nearby

Small Craft Advisories in Wisconsin, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.